MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM29A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Codes Insufficient Information (4580); Hemodynamic instability (4868)
Date of Event 02/03/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs) during a subclavian transcatheter aortic valve replacement (tavr) with a 29mm sapien 3 ultra resilia valve, a left axillary cutdown was performed and a 16fr esheath+ was advanced, calcium was noted on ct (diameter 11-12mm) at left axillary ostium, and resistance was met as the sheath was introduced.The sheath was able to be advanced into the ascending aorta.The valve was introduced and valve alignment initiated.The valve was not perfectly centered on the 29mm commander delivery system (ds) balloon, but the surgeon felt tension within the system was excessive and was not comfortable attempting further alignment.The balloon was partially inflated when the valve watermelon seeded off the ds balloon only partially deployed.The ds balloon was attempted to be pulled into valve to attempt to fully open the valve.A second valve and ds were prepped.The patient acutely decompensated and the code ran for 25 minutes.The time of death was called on the table.Tension was noted during gross and fine adjustments.Valve alignment was done in the ascending aorta.The heart was very horizontal and ultimately, the anatomy was not very straight.The valve was under aligned.The perceived root cause of the event was malalignment.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings.Sections g6, h2, h6: clinical code, type of investigation, investigation findings, investigation conclusions and conclusions in this section have been updated.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Imaging was received and reviewed; it showed prior to deployment the transcatheter heart valve (thv) was under aligned on the inflation balloon, during deployment only the distal side of the thv begins to expand and then the thv slides off the inflation balloon in the proximal direction while the delivery system temporarily moves more ventricularly, and tortuous and horizontal aorta.Through extensive complaint investigations, system tension events have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root causes for these events have historically been attributed to patient, procedural, or use-error factors.The complaint for valve not between alignment markers and deployed was confirmed based on review of provided imagery.Available information suggests that use error (valve not between markers and deployed) likely contributed to the event.Additionally, review of provided imagery showed that the thv was under-aligned on the inflation balloon prior to deployment.Per the ifu and training manual, the user is instructed to verify that the thv is positioned exactly between the valve alignment markers prior to deployment.In this case, the thv was not centered between the alignment markers prior to deployment, and the user proceeded to deploy the valve despite it being positioned off markers.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24378604
Report Number2015691-2026-11190
Device Sequence Number10279655
Product Code NPT
UDI-Device Identifier00690103217001
UDI-Public(01)00690103217001(17)270923(10)67033130
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM29A
Device Lot Number67033130
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age82 YR
Patient SexMale